You are here:

Urology/Tamsulosin side effects


Dear Doctor, I am taking Avodart and Tamsulosin already for more than a month and I am having strong flue like symptoms for more than a couple of weeks as sneeze, cough and so forth, which seems to be a side effect of Tamsulosin. Should I discontinue taking Tamsulosin or what do you advise me to do?


It would be unlikely to have such symptoms from tamsulosin, but nothing in medicing is impossible.  You'll have to check with your physician to see about possibly stopping the medication temporarily.  You should never stop a prescription medication without checking with your physician first.


All Answers

Answers by Expert:

Ask Experts


Stephen W. Leslie, MD


Questions concerning erectile dysfunction, kidney stones and prostate disorders including prostate cancer. I have a special interest in kidney stone disease prevention.


Full time practicing urologist with 30 years experience. Associate Professor of Surgery and Chief of Urology at Creighton University Medical Center. Editor in Chief of eMedicine Urology internet textbook. Author of only NIH approved book written for patients by a urologist on the subject of kidney stones "The Kidney Stones Handbook". Inventor of the "Parachute" and "Escape" kidney stone baskets and the "Calculus" stone prevention analysis computer program.

American Urological Association, Ohio State Medical Association, Sexual Medicine Society

Men's Health, Journal of Urology, Urology, Healthwatch Magazine, Emergency Medicine Monthly, eMedicine, "The Kidney Stones Handbook", and numerous articles in various newspapers. He is also the editor of the Urology Board Review by McGraw-Hill used by urologists to study for their Board Certification Examinations.

Graduate of New York Medical College with residencies completed at Metropolitan Hospital New York, Albany Medical Center and University of Wisconsin-Madison.

Awards and Honors
Thirlby Award of the American Urological Association. Rated as one the country's Best Urologists by the Independent Consumer's Research Institute

©2016 All rights reserved.